MAUDE Adverse Event Report: HITACHI LTD, HEALTHCARE BUSINESS UNIT OASIS; MAGNETIC RESONANCE DIAGNOSTIC DEVICE

HITACHI LTD, HEALTHCARE BUSINESS UNIT OASIS; MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Model Number OASIS
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Device Issue (2379); Human Factors Issue (2948)
Health Effect - Clinical Codes No Patient Involvement (2645); Patient Problem/Medical Problem (2688)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oasis is a 1.2 tesla vertical field (open) mri system.The patient table has a movable top that is motorized and is used to position the patient within the magnet.Below the tabletop, there is a aluminum band in a recessed track that covers a chain drive.The band is only visible when the tabletop is extended into scanning position.The patient would never be in contact with this surface as the band is fully covered when the tabletop is retracted to the position where the patient is loaded/unloaded.When extended, the technologist brushed his finger across the band an caught it sufficiently to raise it out of the recessed area and allow the edge to cut his finger.This is the first report of this kind for the oasis product.
 
Event or Problem Description
The technologist was setting up a patient exam on the hitachi oasis mri system on (b)(6) 2017.During patient setup, the technologist went around the table end to speak with the patient.The table was set up for a lumbar study, and his finger was cut by the metal tape that runs down the center of the table.The table wasn't in motion, he just touched the metal tape without realizing tape is sharp.Initially he didn't feel anything, until he noticed the blood.The technologist confirmed on 6/12/2017 that he went to urgent care and got 4 stitches and was prescribed an antibiotic.

Brand Name
OASIS
Common Device Name
MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Manufacturer (Section D)
HITACHI LTD, HEALTHCARE BUSINESS UNIT
2-1 shintoyofuta
kashiwa-shi, chiba-ken 277-0 804
JA  277-0804
MDR Report Key6641531
Report Number8030405-2017-00002
Device Sequence Number981400
Product Code LNH
UDI-Device Identifier04580292768186
UDI-Public(01)04580292768186(11)160823(250)G210059416
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Radiologic Technologist
Device Model NumberOASIS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight91